Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 100, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 17, 2007, 3:54 PM MDT for Saguache County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2007, 3:54 PM MDT (21:54 UTC)
- Expired
- Jun 17, 2007, 4:22 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 165 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3511 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 172154 SVRPUB COC109-172330- /O.NEW.KPUB.SV.W.0100.070617T2154Z-070617T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 354 PM MDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... * UNTIL 530 PM MDT... * AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTH OF SAGUACHE...OR 40 MILES NORTHWEST OF ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MOFFAT. CRESTONE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3804 10622 3795 10621 3790 10554 3823 10577 $$ METZE
2 follow-up statements
000 WWUS55 KPUB 172211 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 411 PM MDT SUN JUN 17 2007 COC109-172330- /O.CON.KPUB.SV.W.0100.000000T0000Z-070617T2330Z/ SAGUACHE CO- 411 PM MDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EAST CENTRAL SAGUACHE COUNTY... AT 408 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 10 MILES WEST OF MOFFAT...OR 38 MILES NORTH OF ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MOFFAT. CRESTONE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3805 10619 3794 10618 3790 10554 3823 10577 $$
000 WWUS55 KPUB 172222 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 422 PM MDT SUN JUN 17 2007 COC109-172232- /O.CAN.KPUB.SV.W.0100.000000T0000Z-070617T2330Z/ SAGUACHE CO- 422 PM MDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SAGUACHE COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3805 10619 3794 10618 3790 10554 3823 10577 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:34 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 17, 2:34 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT SUN JUN 17 2007 .SHORT TERM... (TONIGHT AND MON) CURRENTLY...STORMS FIRING OVER THE MOUNTAINS AND WEST OF INTERSTATE 25 AS OF 20Z...WITH MODERATELY UNSTABLE AIR MASS IN PLACE ACROSS THE AREA. OVER THE MOUNTAINS...RECYCLED MID-LEVEL MOISTURE FROM YESTERDAYS STORMS APPEARS SUFFICIENT TO DRIVE CONVECTION...AS LOW LEVELS HAVE DRIED OUT SLIGHTLY VERSUS 24 HOURS AGO. OVER THE PLAINS...LEE TROUGH ALONG I-25 SHOWING LITTLE INCLINATION TO MIX EASTWARD...WITH VERY SLOW MIX-OUT OF LOW LEVEL MOISTURE ALONG AND IMMEDIATELY WEST OF I-25. CAPES RUNNING IN THE 1K-2K J/KG RANGE OVER MOST OF THE PLAINS...THOUGH HEALTHY CAP REMAINS IN PLACE WITH CINS OF 100-200 J/KG NOTED. LAPS FORECAST SOUNDINGS SUGGEST MAX TEMPS NEED TO REACH THE LOWER TO MIDDLE 90S BEFORE CONVECTION INITIATES. TONIGHT...TOUGH TO ARGUE WITH ISOLATED POPS AREAWIDE FOR THIS EVENING...THOUGH NAM MAY BE OPTIMISTIC IN CARRYING PRECIP ALL THE WAY EAST TO THE KANSAS BORDER LATE THIS EVENING. WOULD APPEAR BEST CHANCES FOR TSRA WILL BE ALONG THE RATON MESA AND THE SOUTHERN SANGRES...THOUGH EVEN HERE COVERAGE WILL BE FAIRLY ISOLATED. COLD FRONT DROPS SOUTH ACROSS THE AREA LATE TONIGHT...LIKELY TOO LATE TO FORCE ANY CONVECTION ALONG THE BOUNDARY AS IT MOVES THROUGH. MONDAY...SLIGHTLY COOLER POST FRONTAL AIR-MASS IN PLACE OVER THE PLAINS...WITH VERY LITTLE CHANGE IN TEMPS OVER THE MOUNTAINS AND VALLEYS WEST OF THE SANGRES. CHANCES FOR CONVECTION LOOK FAIRLY LOW AREAWIDE AS LOW AND MID LEVELS DRY OUT OVER THE MOUNTAINS...WHILE LIMITED MOISTURE AND INSTABILITY REMAIN ON THE PLAINS. STILL...NAM DOES BREAK OUT SOME -TSRA ALONG THE SANGRES AND ACROSS THE NM BORDER BY LATE AFTERNOON...SO CANT DISCOUNT CONVECTIVE CHANCES COMPLETELY. WILL CONTINUE THE ISOLATED POPS CURRENTLY IN THE FORECAST...WITH REMAINING FORECAST GRIDS LOOKING FINE FOR NOW. --PETERSEN .LONG TERM... (TUE THROUGH SUN) BUSY MONITORING FOR STRONG-SEVERE THUNDERSTORMS...SO LITTLE TIME FOR DISCUSSION. ABOVE AVERAGE TEMPERATURES AND SEASONAL DIURNAL LOW PROBABILITY CHANCES FOR THUNDERSTORMS EACH DAY WILL BE THE MAIN IMPACT WEATHER NEXT WEEK. ANY THUNDERSTORMS OVER CO WOULD PROBABLY DEVELOP INTO A NOCTURNAL MESOSCALE CONVECTIVE SYSTEM IN THE CENTRAL UNITED STATES. METZE && .AVIATION... ISOLATED TSRA DEVELOPING OVER THE AREA AGAIN THIS AFTERNOON...WITH BEST POTENTIAL FOR STORMS AT KCOS AND KALS LATER THIS AFTERNOON AND EARLY EVENING. MAIN IMPACT FROM ANY STORMS WILL BE GUSTY AND ERRATIC WINDS...WITH SOME GUSTS OVER 40 KNOTS POSSIBLE. OVERALL...ANY STORMS AT THE TAF SITES WILL BE SHORT-LIVED...WITH ONLY VERY BRIEF PRECIPITATION EXPECTED. SFC FRONT STILL ON TRACK TO REACH KCOS AROUND 08Z AND KPUB ABOUT 10Z...WITH NORTH WINDS BRIEFLY GUSTING TO 25 KNOTS AFTER FROPA. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/17
Hazardous weather outlook, Jun 17, 6:54 AM MDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT SUN JUN 17 2007 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE REGION TODAY. HOWEVER...DUE TO INCREASING WINDS ALOFT AND LOW LEVEL MOISTURE...ONE OR TWO OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT WILL BE WIND GUSTS TO 60 TO 70 MPH. HAIL UP TO ONE INCH IN DIAMETER WILL ALSO BE POSSIBLE. ANY THUNDERSTORM WHICH DEVELOPS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING. A SURFACE TROUGH OF LOW PRESSURE WILL DEVELOP OVER THE I-25 CORRIDOR BY EARLY AFTERNOON AND WILL MOVE EAST ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. THIS TROUGH WILL ACT AS THE INITIATOR FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN LATE MONDAY AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AS THEY MOVE ON TO THE ADJACENT PLAINS. LARGE HAIL...DAMAGING WINDS...AND FREQUENT LIGHTNING WOULD BE POSSIBLE WITH THESE STORMS. ON TUESDAY...THE RISK OF SEVERE WEATHER WILL BE LOWER...BUT A COUPLE STRONG TO SEVERE STORMS MAY DEVELOP OVER THE EASTERN PLAINS LATE IN THE DAY. THE RISK OF THUNDERSTORMS WILL DIMINISH ON WEDNESDAY AND FOR THE REST OF THE WEEK ONLY ISOLATED THUINDERSTORMS ARE EXPECTED...GENERALKLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM OVER THE EASTERN PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.